Alert archive / California / Wind Advisories in 2008

Wind Advisory 207, NWS Los Angeles, CA

June 23, 2008

NWS Los Angeles, CA issued this wind advisory at Jun 23, 2008, 9:14 AM PDT. It took effect at Jun 23, 2008, 3:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 9:14 AM PDT (16:14 UTC)
In effect from
Jun 23, 2008, 3:00 PM PDT
Expired
Jun 24, 2008, 12:17 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 231614
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
914 AM PDT MON JUN 23 2008

...GUSTY NORTHERLY WINDS EXCEPTED AGAIN OVER SANTA BARBARA
COUNTY...

.GUSTY AFTERNOON WINDS ALONG THE CENTRAL CALIFORNIA COAST WILL
STRENGTHEN THE NORTH-SOUTH PRESSURE GRADIENT ONCE AGAIN ACROSS
THE SANTA YNEZ RANGE. THIS WILL RESULT IN ANOTHER SUNDOWNER LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...WITH THE STRONGEST
WINDS THROUGH AND BELOW PASSES AND CANYONS. GUSTS UP TO 50 MPH ARE
EXPECTED IN THE WINDIEST LOCATIONS.

CAZ052-232230-
/O.NEW.KLOX.WI.Y.0207.080623T2200Z-080624T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
914 AM PDT MON JUN 23 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT
TUESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO INCREASE ONCE
AGAIN LATE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 50
MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THESE WINDS
SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER THIS EVENING...
THEN CONTINUE THROUGH THE NIGHT BEFORE WEAKENING TUESDAY MORNING.
THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN
MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-232230-
/O.NEW.KLOX.WI.Y.0207.080623T2200Z-080624T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
914 AM PDT MON JUN 23 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT
TUESDAY. 

AREAS OF NORTHWEST WINDS ARE EXPECTED TO INCREASE ONCE AGAIN
LATER THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW
PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO
NORTHEAST LATER THIS EVENING...THEN CONTINUE THROUGH THE NIGHT
BEFORE WEAKENING TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY
OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS
THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KITTELL
3 follow-up statements
000 
WWUS76 KLOX 232208
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 PM PDT MON JUN 23 2008

...GUSTY NORTHERLY WINDS EXPECTED AGAIN OVER SANTA BARBARA
COUNTY...

.THE NORTH-SOUTH PRESSURE GRADIENT ACROSS THE SANTA YNEZ RANGE
WILL CONTINUE TO STRENGTHEN THROUGH THIS EVENING. THIS WILL
RESULT IN ANOTHER ROUND OF SUNDOWNER WINDS BEGINNING LATE THIS
AFTERNOON AND LASTING INTO TUESDAY MORNING. GUSTS UP TO 50 MPH
ARE EXPECTED THROUGH AND BELOW THE WINDIEST PASSES AND CANYONS.

CAZ052-240445-
/O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
308 PM PDT MON JUN 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS WILL CONTINUE TO INCREASE TO 20
TO 35 MPH WITH GUSTS TO 50 MPH BY THIS EVENING...MAINLY THROUGH
AND BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE
NORTH TO NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY
MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA
AND SAN MARCOS PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-240445-
/O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
308 PM PDT MON JUN 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. 

AREAS OF NORTHWEST WINDS ARE WILL CONTINUE TO INCREASE TO 20 TO
30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THESE WINDS
SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN
CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY
OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS
THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KITTELL
000 
WWUS76 KLOX 240441
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
941 PM PDT MON JUN 23 2008

...GUSTY SUNDOWNER WINDS OCCURRING OVER SANTA BARBARA COUNTY...

.A TIGHT SURFACE PRESSURE AND THERMAL GRADIENT ACROSS THE SANTA
YNEZ RANGE WILL CONTINUE GUSTY NORTHWEST WINDS TONIGHT. WINDS ARE
EXPECTED TO WEAKEN LATER TONIGHT WHEN GRADIENTS ARE FORECAST TO
RELAX.

CAZ052-241300-
/O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
941 PM PDT MON JUN 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...AND INCLUDES
THE SANTA YNEZ RANGE.

AREAS OF NORTHWEST TO NORTH WINDS WILL CONTINUE TO INCREASE TO 20 TO
35 MPH WITH GUSTS TO 50 MPH BY THIS EVENING...MAINLY THROUGH AND
BELOW PASSES AND CANYONS. THESE WINDS SHOULD SHIFT TO THE NORTH TO
NORTHEAST LATER TONIGHT...THEN CONTINUE INTO TUESDAY MORNING. THE
STRONGEST WINDS WILL LIKELY OCCUR AROUND THE GAVIOTA AND SAN MARCOS
PASS AREAS...AS WELL AS THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-241300-
/O.CON.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
941 PM PDT MON JUN 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA COUNTY SOUTH COAST. THIS
ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY.

AREAS OF NORTHWEST WINDS ARE WILL CONTINUE TO INCREASE TO 20 TO 30
MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THESE WINDS
SHOULD SHIFT TO THE NORTH TO NORTHEAST LATER TONIGHT...THEN
CONTINUE INTO TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY
OCCUR AROUND THE GAVIOTA AND SAN MARCOS PASS AREAS...AS WELL AS
THE MONTECITO FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
000 
WWUS76 KLOX 240717
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1217 AM PDT TUE JUN 24 2008

CAZ039-052-240830-
/O.CAN.KLOX.WI.Y.0207.000000T0000Z-080624T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
1217 AM PDT TUE JUN 24 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. A FEW GUSTS TO 35
MPH WILL BE POSSIBLE THROUGH 6 AM.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 4:20 AM PDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 23, 4:20 AM PDT, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 AM PDT MON JUN 23 2008

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
WITH THE HEAT WAVE OVER THE FORECAST WILL SLOWLY TRANSITION TO A
MORE TYPICAL JUNE PATTERN THOUGH WEDNESDAY. CURRENTLY A SUNDOWNER IS
GOING ON OVER SOUTHERN SBA COUNTY AND WILL END AT 600 AM. A STRONGER
SUNDOWNER (SMX-SBA GRAD UP TO -4.3 FROM SUNDAYS -3.9)WILL DEVELOP
AGAIN THIS EVENING AND ADVISORIES WILL MOST LIKELY BE NEEDED FROM
EARLY EVENING TO EARLY MORNING. A LITTLE NORTH PUSH IS ALSO CREATING
LOCAL GUSTS TO 45 MPH THROUGH THE I-5 CORRIDOR. LOW CLOUDS SOMEWHAT
RELUCTANT TO FORM THIS MORNING WESTERN SBA COUNTY HAS THE BEST CLOUD
COVERAGE BUT IT LOOKS LIKE IT WILL TAKE ANOTHER DAY TO BETTER
REESTABLISH THE LOW CLOUDS SOUTH OF POINT CONCEPTION. ONLY WENT
PATCHY LOW CLOUDS FOR L.A. COUNTY. STILL 588DM HGTS OVERHEAD SO THE
INLAND WILL REMAIN QUITE WARM WITH A FEW LINGERING TRIPLE DIGIT
MAXES LIKELY. VERY LITTLE IN THE WAY OF ADDITIONAL MOISTURE AND
ALONG WITH THE NORTH WINDS RED FLAG CONDITIONS VERY LIKE WILL BE MET
THIS AFTERNOON.

MARINE LAYER SHOULD FINALLY GET GOING TONIGHT STILL WITH 589DM HGTS
OVERHEAD THE CLOUDS WILL BE CONFINED TO THE COASTS EXCEPT THE SBA
SOUTH COAST WHERE THE SUNDOWNER WILL BE BLOWING.

TUESDAYS TEMPS WILL BE NORMAL AT THE COAST AND LOWER VLYS AND ONLY A
FEW DEGREES ABOVE NORMAL INLAND. LOW CLOUDS WILL BURN OFF BY MID
MORNING.

TUESDAY NIGHT A WEAK TROF MOVES IN OVER THE AREA AND THIS SHOULD
PROVIDE ENOUGH LIFT TO BRING SOME LOW CLOUDS INTO THE VALLEYS. A
WEAK SUNDOWNER SHOULD PREVENT LOW CLOUDS FROM REACHING SOUTHERN SBA
COUNTY BUT THIS IS NOT A SURE THING.

WEDNESDAY WILL BE UNREMARKABLE. MORNING LOW CLOUDS COVERING THE
COASTS AND LOWER VALLEYS WILL BURN OFF BY MID OR LATE MORNING. TEMPS
WILL BE RIGHT AT NORMAL VALUES.

.LONG TERM...
GFS AND EC IN FAIR AGREEMENT THROUGH SUNDAY. GFS ENSEMBLES STAY IN
OK AGREEMENT. CONFIDENCE IS PRETTY GOOD. THURSDAY AND FRIDAY
SOUTHERN CALIFORNIA WILL BE IN BETWEEN A AZ/NM HIGH AND A WEAK UPPER
LOW OFF THE COAST. THE SITUATION IS FAIRLY STATIC AND THERE SHOULD
BE LITTLE DAY TO DAY CHANGE FROM WED TO FRI. OVER THE WEEKEND IT
LOOKS LIKE THE HIGH WILL NUDGE A LITTLE WESTWARD INCREASING THE HGTS
AND SMOOSHING THE MARINE LAYER WHICH SHOULD RESULT IN CLEAR SKIES
FOR THE VALLEYS AND A 3 TO 5 DEGREE WARM UP. UPPER HIGH APPEARS IN
LAST TWO RUNS TO BE FAR ENOUGH SOUTH TO NOT WARRANT A MONSOON THREAT.

&&

.AVIATION...23/1130Z.

GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY IN MOST LOCATIONS
EXCEPT LIFR/IFR CIGS WILL AFFECT THE CENTRAL COST THIS MORNING. LESS
CONFIDENCE THAT PATCHY LOW CLOUDS WILL AFFECT KLGB BY SUNRISE WITH
IFR CIGS. IF THIS OCCURS STRATUS SHOULD BURN OFF BY 17Z. SOME LLWS
ISSUES FOR KSBA TODAY AND CONTINUING THROUGH THIS EVENING AS
SUNDOWNER WINDS SHOULD OCCUR. EXPECT IFR/MVFR CIGS TO RE-ESTABLISH
ACROSS PORTIONS OF THE CENTRAL COAST INCLUDING KSMX AND POSSIBLE
KSBP THIS EVENING. A WEAK CATALINA EDDY WILL DEVELOP BRINGING SOME
IFR/MVFR CIGS TO LA/VTU COASTAL SITES LATE THIS EVENING AS WELL.

KLAX...GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY THEN
IFR/MVFR CIGS SHOULD DEVELOP LATER THIS EVENING. NO WIND ISSUES.

KBUR...GOOD CONFIDENCE THAT VFR CONDS WILL PERSIST TODAY. SLIGHT
CHANCE OF IFR CIGS AFTER 10Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...RORKE
AVIATION...KAPLAN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 23, 6:00 AM PDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON JUN 23 2008

CAZ034>041-044>047-051>054-059-087-088-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY DRY AND BREEZY CONDITIONS WILL CREATE A HAZARDOUS FIRE WEATHER
DAY ACROSS THE MOUNTAINS. GALE FORCE WINDS WILL CREATE HAZARDS FOR
SEAFARERS ON THE OUTER WATERS. A MODERATE SUNDOWNER WILL AGAIN
AFFECT THE SANTA BARBARA SOUTH COAST THIS EVENING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.